MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Model Number AGFN-756
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical information: (b)(6), patient site id: (b)(6).It was reported that on (b)(6) 2023, a 19mm sjm regent heart valve with flex cuff was successfully implanted in a patient.A 905 mechanical heart valve sizer set had been used to size the 19mm sjm regent heart valve with flex cuff.The patient had not been administered heparin for procedure, but had a noted activated clotting time (act) level of 136 seconds.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure reported.Post-implant procedure, the patient presented an increase in drainage from their drainage tube with bleeding from the mediastinum.The patient had an international normalized ratio (inr) of 1.22.Hemostatic medication was administered, but the patient's condition did not improve.Post-operative bleeding was suspected and an emergency thoracoscopic assisted thoracotomy was performed.The patient also required a transfusion.Post-intervention the patient's bleeding decreased and the patient had little drainage flow.The patient was recovering at the time of report, with a most recent inr of 1.67.There was no prolonged hospitalization due to this event.The cause of the bleeding is attributed to the poor coagulation function of the patient.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(6) - regent china pmcf, patient site id: (b)(6).It was reported that on (b)(6) 2023, a 19mm sjm regent heart valve with flex cuff was successfully implanted in a patient.A 905 mechanical heart valve sizer set had been used to size the 19mm sjm regent heart valve with flex cuff.The patient had not been administered heparin for procedure, but had a noted activated clotting time (act) level of 136 seconds.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure reported.Post-implant procedure, the patient presented an increase in drainage from their drainage tube with bleeding from the mediastinum.The patient had an international normalized ratio (inr) of 1.22.Hemostatic medication was administered, but the patient's condition did not improve.Post-operative bleeding was suspected and an emergency thoracoscopic assisted thoracotomy was performed.The patient also required a transfusion.Post-intervention the patient's bleeding decreased and the patient had little drainage flow.The patient was recovering at the time of report, with a most recent inr of 1.67.There was no prolonged hospitalization due to this event.The cause of the bleeding is attributed to the poor coagulation function of the patient.
 
Additional Manufacturer Narrative
An event of bleeding from the mediastinum was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.However, field noted that the cause of bleeding was due to the poor coagulation function of the patient.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16916593
Report Number2135147-2023-02072
Device Sequence Number20552613
Product Code LWQ
UDI-Device Identifier05414734005852
UDI-Public05414734005852
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAGFN-756
Device Catalogue Number19AGFN-756
Device Lot NumberC00004400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight77 KG